Vol. 122, No. 1, 1986

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 317: 1
Vol. 316: 1  2
Vol. 315: 1  2
Vol. 314: 1  2
Vol. 313: 1  2
Vol. 312: 1  2
Vol. 311: 1  2
Vol. 310: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
One-dimensional algebraic formal groups

Robert Coleman

Vol. 122 (1986), No. 1, 35–41

Let K be an algebraically closed field of characteristic zero. We shall call an element of K[[x1,,xn]] algebraic if it is algebraic over K(x1,,xn). Thus a one-dimensional algebraic formal group is an element F K[[x1,x2]] such that F is a formal group and F is algebraic. As is well known, such formal groups arise from one-dimensional algebraic groups. Our intention is to show that this is the only way they arise. All formal groups mentioned in this note shall be one-parameter formal groups.

Mathematical Subject Classification 2000
Primary: 14L05
Secondary: 11S31, 14H40
Received: 5 December 1983
Published: 1 March 1986
Robert Coleman
Department of Mathematics
University of California, Berkeley
Berkeley CA 94720-3840
United States